Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

On lisinoprol, xanax. EKG was clear. But, why do I have skipped heart beats?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am having skipped heart beats 1-3 Or more (as far as i can count) per min I am on my period and these skipped beats are not really new but seems to be doing it more at the moment. Should I go to dr ?i have had EKG and 24 hr monitor in the last 3 months and everything was clear. I do suffer from anxiety and take 60 mg of cymbalta for that plus 5 mg lisinopril for blood pres .... I also take Xanax as needed for panic. These skipped beats are worrying me so much I can't sleep.
Posted Tue, 22 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The irregularity in heart beats that you are having now are likely to be related to anxiety as the 24 hour monitor was normal just three months ago.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also indulge in progressive muscle relaxation which is useful in anxiety by alternately tensing and relaxing the muscles.
You need to take some antianxiety medications like short reuptake serotonin inhibitors (SSRI) along with the sedative you are already taking after consulting your psychiatrist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor